MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A6) patient race - not available from facility.D4) device serial number - not available from the facility.H3) the device was discarded, thus no device evaluation could be completed.H6) perforation of vessels is a known risk of complication with use of the elca device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a plaque lesion in the left anterior descending (lad) artery.Multiple devices (spectranetics elca coronary laser atherectomy catheter, philips omniwire pressure guide wire, philips eagle eye platinum ivus catheter, philips angiosculpt scoring balloon catheter, terumo 0.014 runthrough guidewire, terumo 6f introducer sheath, and medtronic 6f guide catheter) were used to treat the patient.During use of the elca catheter, a perforation was noted in the lad.Rescue efforts began immediately, including an abbott graftmaster coronary stent graft system, a balloon to seal the perforation, and surgical treatment.The patient survived the procedure.This report captures the elca in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21861246
Report Number3007284006-2025-00075
Device Sequence Number12723082
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)270117(10)0303384816
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303384816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6F GUIDE CATHETER.; PHILIPS ANGIOSCULPT SCORING BALLOON CATHETER.; PHILIPS EAGLE EYE PLATINUM IVUS CATHETER.; PHILIPS LASER SYSTEM.; PHILIPS OMNIWIRE PRESSURE GUIDE WIRE.; TERUMO 6F INTRODUCER SHEATH.; TERUMO RUNTHROUGH 0.014 GUIDE WIRE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age46 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic